MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER; STERRAD® EQUIPMENT
Catalog Number 10104002
Medical Device Problem Codes Degraded (1153); Environmental Particulates (2930)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer was dispatched to the customer site.The oil mist filter was tightened to resolve the haze/mist issue.Unit meets specifications and was returned to service.(b)(6).Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported an event of an oil mist emitting from the sterrad® 100nx sterilizer.There was no report of any injuries or human reactions.The customer was advised to turn the unit off and leave the room.An asp field service engineer was dispatched to assess the unit onsite.This event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
The dhr was reviewed and no issues relating the failure mode were noted.The involved unit met manufacturer specifications at the time of release.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The investigation included a review of the device history record (dhr), trending analysis of the issue and system risk analysis (sra).Trending analysis of the reported issue was reviewed from december 2017 to june 2018 and no significant trend was observed.The sra shows the risk for a quality problem with no impact on safety to be "low." no parts were replaced to resolve the reported issue.Upon further follow-up and clarification from the customer, there was no report of any odor, smell, haze or mist emitting from the sterrad.The customer reported a loose oil mist filter.The assignable cause is likely due the oil mist filter.The field service engineer adjusted the part and confirmed the sterrad 100nx was restored to proper function after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.(b)(4).

Brand Name
STERRAD® 100NX STERILIZER
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key7678260
Report Number2084725-2018-00652
Device Sequence Number11105195
Product Code MLR
UDI-Device Identifier10705037014507
UDI-Public10705037014507
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10104002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer08/24/2018
09/14/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date09/11/2018
10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1